MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRULIANT KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRULIANT TIB IMP CR INS STD SZ 2, 9MM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Swelling/ Edema (4577); Medical device site infection (4845)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation, this patient is verified right knee on (b)(6) 2016, which was revised on (b)(6) 2022.She was admitted back in the hospital (b)(6) 2023 (approximately 5 months after revision surgery) and ct rle with/without contrast showed small suprapatellar joint effusion, thick walled popliteal fluid collection.Mri r knee with/without contrast showed small r effusion with synovitis, complex baker's cyst.She underwent ct guided drainage per ir with cultures negative.Findings: there is substantial activity surrounding the prosthetic components of the right knee, particularly the femoral and patellar prosthetic components.Impression: substantial right knee periprosthetic activity potentially related to prosthesis loosening or recent installation/revision.Infected prosthesis is also considered.Patient was discharged home on (b)(6) 2023.She continued to have increased pain and swelling therefore she was referred to another doctor for further management.She underwent aspiration of r knee as an intervention.On admit she was afebrile.She was noted to have leukocytosis, wbc 18.7.She underwent right knee revision (b)(6) 2023 , approximately 6 months after their 1st revision.Synovial fluid purulent with surgical cultures negative with gram (+) bacilli on gs.Pre/post operative diagnosis: right knee infection, status post total knee arthroplasty.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H10.Additional/updated information ¿ b3 23 mar 2023, d5, h6.Medical device problem code.H6.Investigation results- the cause of the patient's condition/revision and infection as related to the devices cannot be conclusively determined.The sterilization documentation for truliant tib imp cr ins std sz 2, 9mm, sn (b)(6) was reviewed, the device was properly processed before distribution.These devices are used for treatment not diagnosis.H11.Correction- f10- should be blank.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d1, d4, e1, e2, e3, g4, h6 - health effect - clinical code, health effect - impact code, component code, type of investigation and h11 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Medical records were provided for review.The review identified no abnormalities in usage or surgical technique performed.A definitive root cause was unable to be determined with the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT KNEE COMPONENTS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key16778059
Report Number1038671-2023-00768
Device Sequence Number17810034
Product Code JWH
UDI-Device Identifier10885862306272
UDI-Public10885862306272
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberTRULIANT TIB IMP CR INS STD SZ 2, 9MM
Device Catalogue Number02-022-47-2009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer01/17/2024
04/08/2026
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date01/17/2024
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age45 YR
Patient SexFemale
Patient Weight68 KG